MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, TOOTHED, 5 FR. X 640 MM, FLEXIBLE

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, TOOTHED, 5 FR. X 640 MM, FLEXIBLE
Model Number A2421
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation and follow up with the user facility is currently being performed.The investigation is ongoing.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the use of the grasping forceps, during removal of the stent placed a week earlier (ureteroscopy) took the user several attempts to grasp the stent and ultimately used an old olympus grasper to use to remove it.Though the procedure was extended for an unspecified amount of time during the attempts and to retrieve the other grasper, it was completed without reports of user/patient adverse events.The procedure was done under local anesthesia which poses patient to low risk for harm/adverse effects.There is no evidence that a life-threatening event occurred, that the patient developed permanent damage or impairment, and that additional medical/surgical intervention was done to prevent permanent damage or impairment.
 
Additional Manufacturer Narrative
The event date was inadvertently added to the initial report, it is unknown.This report is being supplemented to provide additional information provided by the territory manager and based on the legal manufacturer's final investigation.Please also see updates to e2, e3, and h6.The territory manager reported on behalf of the customer multiple physicians stated they had to switch to different graspers to finish their case.Three additional complaints were opened with the patient identifiers (b)(6)to address the reported events.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and because the subject device was not returned for evaluation, the reported event could not be confirmed and a root cause could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, TOOTHED, 5 FR. X 640 MM, FLEXIBLE
Common Device Name
FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17514561
Report Number9610773-2023-02206
Device Sequence Number8193461
Product Code FGB
UDI-Device Identifier04042761003308
UDI-Public04042761003308
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K852888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2421
Device Lot Number23201
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown